Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this special weather statement at Jun 14, 2021, 9:49 AM CDT for Mitchell County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2021, 9:49 AM CDT (14:49 UTC)
- Expired
- Jun 14, 2021, 10:30 AM CDT
- In force
- 41 min
- Issued by
- NWS Midland/Odessa, TX
County Mitchell County, TX
The radar
The San Angelo radar (KSJT), 97 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 2.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 506 J/kg
- Mixed-layer CIN
- -308 J/kg
- Mixed-layer LCL
- 2089 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
790 WWUS84 KMAF 141449 SPSMAF Special Weather Statement National Weather Service Midland/Odessa TX 949 AM CDT Mon Jun 14 2021 TXZ053-141530- Mitchell TX- 949 AM CDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL COUNTY UNTIL 1030 AM CDT... At 948 AM CDT, Doppler radar was tracking a strong thunderstorm near Champion Creek Reservoir, or 10 miles southeast of Colorado City, moving south at 40 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Mitchell County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3209 10097 3237 10079 3236 10066 3209 10067 TIME...MOT...LOC 1448Z 022DEG 35KT 3229 10073 $$ 84
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this special weather statement went out at Jun 14, 6:31 AM CDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 14, 6:31 AM CDT, 3 hours 18 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 631 AM CDT Mon Jun 14 2021 .UPDATE... Morning Thunderstorms. && .DISCUSSION... Storm coverage has expanded during the past hour so expanded slight chance over the east and added isolated pops to the west. A few of these storms could be marginally strong. && .AVIATION... VFR. Current storms in the east should stay just east of MAF so did not include in TAFS. A few showers will be possible this morning near CNM. Low chance of afternoon storms too. && .PREV DISCUSSION... /issued 326 AM CDT Mon Jun 14 2021/ DISCUSSION... Center of upper ridge near the 4 Corners region today will move little over the next several days but a trough moving along the US/Canadian border late Tuesday will flatten it out. On Friday this high will slowly sink southward moving to near Baja Saturday. This will produce mild wx for the region. Temperatures will continue their slow downward trend today reaching normal on Tuesday as the upper ridge moves off. Readings may go up a degree Wednesday before leveling out the rest of the week. While the plains will be in the 90s can expect highs of 100 degrees or more along the Pecos and Rio Grande each day. Lows will be in the 60s and 70s. Temperatures are expected to increase again next weekend. Have a slight chance of thunderstorms east today then south tonight as a strong shortwave rolling around the east side of the ridge skirts the area. Not expecting these storms to become severe. The rest of the forecast looks dry for now. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 95 71 94 70 / 20 0 0 0 Carlsbad 100 71 99 71 / 10 0 0 0 Dryden 98 73 96 74 / 20 20 0 0 Fort Stockton 98 71 97 71 / 20 10 0 0 Guadalupe Pass 92 69 90 69 / 10 0 0 0 Hobbs 96 68 95 68 / 10 0 0 0 Marfa 93 60 91 59 / 10 10 0 0 Midland Intl Airport 96 72 95 71 / 10 0 0 0 Odessa 97 71 96 70 / 10 0 0 0 Wink 100 73 99 72 / 10 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. &&
Hazardous weather outlook, Jun 14, 2:51 AM CDT, 6 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 251 AM CDT Mon Jun 14 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-150800- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 251 AM CDT Mon Jun 14 2021 /151 AM MDT Mon Jun 14 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight A few strong storms are possible across parts of the Permian Basin this afternoon and evening with lightning and gusty winds. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Special weather statement, Jun 14, 5:33 AM CDT, 4 hours 16 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 533 AM CDT Mon Jun 14 2021 TXZ046>048-051>053-141115- Mitchell TX-Martin TX-Dawson TX-Scurry TX-Howard TX-Borden TX- 533 AM CDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SCURRY...NORTHWESTERN MITCHELL...BORDEN...NORTHERN HOWARD...NORTHEASTERN MARTIN AND EASTERN DAWSON COUNTIES UNTIL 615 AM CDT... At 532 AM CDT, Doppler radar was tracking strong thunderstorms 8 miles south of Fluvanna, or 13 miles east of Gail, moving south at 30 mph. Penny size hail and wind gusts up to 50 mph will be possible. Locations impacted include... Ackerly, Gail, Fluvanna, J B Thomas Reservoir, Luther, Westbrook, Sparenberg, Vincent, Knapp, Cuthbert, Knott, Vealmoor and Key. This includes Interstate 20 between mile markers 205 and 208. LAT...LON 3234 10098 3239 10191 3296 10179 3297 10110 TIME...MOT...LOC 1032Z 358DEG 27KT 3277 10121 89
Special weather statement, Jun 14, 6:47 AM CDT, 3 hours 2 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 647 AM CDT Mon Jun 14 2021 TXZ051-052-062-063-069-070-141230- Midland TX-Martin TX-Reagan TX-Upton TX-Glasscock TX-Howard TX- 647 AM CDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR GLASSCOCK...MIDLAND...NORTHERN REAGAN...SOUTHWESTERN HOWARD...SOUTHEASTERN MARTIN AND NORTHEASTERN UPTON COUNTIES UNTIL 730 AM CDT... At 647 AM CDT, Doppler radar was tracking strong thunderstorms near Stanton, or 9 miles north of Greenwood, moving south at 40 mph. Penny size hail and wind gusts up to 50 mph will be possible. Locations impacted include... Midland, Greenwood, Garden City, Stanton, Forsan, Lomax, Cotton Flat, Midkiff, Skywest Airport, Courtney, Saint Lawrence, Stanton Municipal Aiport, Elbow, Spraberry and Big Spring McMahon-Wrinkle Airpark. This includes Interstate 20 between mile markers 135 and 170. LAT...LON 3230 10196 3215 10133 3151 10134 3165 10225 TIME...MOT...LOC 1147Z 011DEG 35KT 3216 10188 89
Special weather statement, Jun 14, 8:08 AM CDT, 1 hour 41 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 808 AM CDT Mon Jun 14 2021 TXZ068-069-141400- Crane TX-Upton TX- 808 AM CDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CRANE AND CENTRAL UPTON COUNTIES UNTIL 900 AM CDT... At 808 AM CDT, Doppler radar was tracking a strong thunderstorm 21 miles northeast of Crane, moving south at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Crane and Rankin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3165 10223 3164 10185 3121 10189 3131 10238 TIME...MOT...LOC 1308Z 019DEG 23KT 3159 10207 84
Special weather statement, Jun 14, 9:49 AM CDT, 0 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 949 AM CDT Mon Jun 14 2021 TXZ053-141530- Mitchell TX- 949 AM CDT Mon Jun 14 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MITCHELL COUNTY UNTIL 1030 AM CDT... At 948 AM CDT, Doppler radar was tracking a strong thunderstorm near Champion Creek Reservoir, or 10 miles southeast of Colorado City, moving south at 40 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Mitchell County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3209 10097 3237 10079 3236 10066 3209 10067 TIME...MOT...LOC 1448Z 022DEG 35KT 3229 10073 84
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 5:33 AM CDT | Special Weather Statement | MAF | Borden | 42 min |
| Jun 14, 6:47 AM CDT | Special Weather Statement | MAF | Glasscock, Midland | 43 min |
| Jun 14, 8:08 AM CDT | Special Weather Statement | MAF | Upton | 52 min |
| Jun 14, 11:19 AM CDT | Areal Flood Advisory | MAF | Mitchell | 3 hr |
| Jun 14, 1:17 PM CDT | Special Weather Statement | MAF | 58 min | |
| Jun 14, 2:17 PM CDT | Special Weather Statement | MAF | Terrell | 58 min |
| Jun 14, 3:14 PM CDT | Special Weather Statement | MAF | Terrell | 31 min |
| Jun 14, 4:51 PM CDT | Special Weather Statement | MAF | Brewster | 39 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.